MAUDE Adverse Event Report: STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE

STRYKER SPINE-US ACCULIF TL TUBING SET; INTERVERTEBRAL BODY FUSION DEVICE
Catalog Number 905103
Medical Device Problem Codes Break (1069); Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/25/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; the implant failed to expand in situ.Surgeon stated that there was no hydraulic pressure when turning the plunger clockwise.We then had the surgeon fill up the plunger with water and additional time, it was still reported by the surgeon that there was no pressure when plunger was turned clockwise.We proceeded to change out both red and green washer with replacement red and green washers.There was still no hydraulic pressure reported.
 
Additional Manufacturer Narrative
Method: device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Sales rep confirmed that the peek portion of the tube is cut near the distal tip.Due to this cut, the device cannot hold pressure while attempting to expand the implant.It was reported that the tech experienced difficulty with attaching the tubing set to the distal end of the inserter and he was manipulating the tubing to get it on properly.Conclusion: the root cause of the tubing set fracture is likely user related.
 
Event or Problem Description
It was reported that; the implant failed to expand in situ.Surgeon stated that there was no hydraulic pressure when turning the plunger clockwise.We then had the surgeon fill up the plunger with water and additional time, it was still reported by the surgeon that there was no pressure when plunger was turned clockwise we proceeded to change out both red and green washer with replacement red and green washers.There was still no hydraulic pressure reported.

Brand Name
ACCULIF TL TUBING SET
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key5514932
Report Number3004024955-2016-00031
Device Sequence Number13519439
Product Code MAX
UDI-Device Identifier07613327067064
UDI-Public(01)07613327067064
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K143616
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number905103
Device Lot Number09281506
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/21/2016
Supplement Report FDA Received Date05/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1